|Co administration of darunavir and Atazanavir
Feb 12, 2010
Dr Dr,I have been on this regimen (1200 mg Prezista + 100 mg norvir and 300 mg Reyataz) for more than 2 years. I was told by many people that this regimen is not recommended, but my Dr insists it's the best he can give me. Shortly after starting this regimen, I started having pains on my lowerback, legs (thigh) and it's geting worst despite physical therapy, chiropractice, yoga and acupuncture. I suspect these meds to be implicated. I was advised to go for second opinion, please help me.
| Response from Dr. Frascino
Dual protease inhibitor (PI) regimens have been used to treat HIV/AIDS; however, the possibility of drug-drug interactions must be carefully considered. Drug-drug interaction studies with Prezista (darunavir) have revealed that most other PIs are contraindicated (should not be used together), except possibly atazanavir (ATV). I say "possibility," because the concentration of ATV is raised as much as 87%! Darunavir plus atazanavir plus 100 mg of ritonavir caused ritonavir blood levels to increase almost 60% in one study. Because of these significant drug-drug-interactions, ATV should only be used with darunavir in rare exceptional cases when other alternative regimens are not an option (due to resistance, allergy, side effects, toxic effects, etc.).
I agree you should have a second opinion by a certified HIV physician specialist to ascertain whether your current regimen is your best (and only) option. That HIV specialist will also evaluate your current pain symptoms.
Good luck! Write back after your second opinion and I'll post your follow-up report for our readers.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Erectile Dysfunction After Performing Oral Sex Worried I Have HIV
- Floaters After Precum Touching Vagina Worried I Have HIV
- Herpes After Precum Touching Vagina Worried I Have HIV
- Itchy Red Spots After Topping Sign Of HIV AIDS
- Painful Urination After Breast Sucking Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.